Following the Hyperkalemia Trail: A Case Report of ECG Changes and Treatment Responses.
Аннотация
BACKGROUND
Hyperkalemia is an electrolyte disturbance with potentially severe consequences, including dysrhythmia and even asystole and death. Hyperkalemia can result from multiple factors, including impaired renal function, adverse drug reactions, adrenal disease, and heritable mutations. Although electrocardiogram (ECG) manifestations are well described, presentations can vary, and treatment response can be unpredictable. This case highlights dynamic ECG changes associated with severe hyperkalemia and the challenges associated with its management.
CASE PRESENTATION: An 81-year-old man with chronic kidney disease presented with muscle weakness and bradycardia. An ECG showed significant changes, including prolonged QRS duration and peaked T waves, corresponding to a serum potassium level of 9.8 mEq/L. The patient received calcium gluconate, albuterol, insulin, patiromer, and hemodialysis. However, fluctuating potassium levels required ongoing interventions.
CONCLUSIONS
This case underscores the importance of serial monitoring and dynamic treatment strategies in managing hyperkalemia, highlighting the critical role of ECG in guiding care.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.